Getting my life back?

Coming to the end of what’s turned out to be a good week.

Gabapentin no longer wipes me out, rendering me unconscious of an evening. Chasing it with plenty of water seems to be the answer, flushing it from my stomach, where it’s absorbed too rapidly, into my gut, where absorption is much slower. I wonder if there’s an enteric-coated version?

My new dressings (Zetuvit Plus for those who care about such things), control leakage 100%, even in my prodigiously leaky right leg. Painful in use, but these things are always a trade-off, balancing benefits against side effects, and I seem to be on the winning side for now, at least.

All things considered I’m beginning to think I might actually get control of my life back.

Update, August 11, 18.35

The above was hopelessly over-optimistic, and today everything has gone to hell in a handbasket. To save me typing, which is getting difficult, this is the text of a tweet I posted earlier on Twitter:-

I am screwed. Just when I thought I’d beaten Gaba into submission, it’s seriously messed me up.

Twitching uncontrollably all day, can barely used trackball cos of spasms generating random right clicks, can’t read a book, or Kindle, without risking it being thrown to the floor (especially Kindle – too expensive to risk and that’s where all my current books are), not to mention some crap best described as mini convulsions that damn near knock me off my chair (and have in the past, I suspect, when I thought I’d fallen asleep and fallen off – would explain the violence – still have bruises from the last one nearly 3 weeks on).

Dunno WTF is going on but it has to stop, so getting doc out tomorrow. Writing to him tonight as I need a replacement for Gaba ASAP – or maybe not – maybe I’ll just stick with morphine and DHC and see how I get on. Decisions . . .The above

About these ads

8 thoughts on “Getting my life back?

    • Hi Chrissie,

      100mg – that’s an extremely low dose, which might have been the problem, though insomnia isn’t listed as a potential side-effect – just the opposite, for which Gaba is apparently notorious.

      I’m taking 600mg three times a day (the starting dose was 300mg), and staying awake, especially after the last dose of the day, has been impossible until now, and flushing it out of my stomach into my gut seems to be the answer.

  1. Delighted to hear things are looking a bit better for you Ron. I’ve been quite worried about you, but obviously quite useless and helpless to do anything practical to help!

    • A bit like my doctors! Apart from worrying, that is. Your concern is appreciated, though, Sarah.

      I have, though, been whacked between the eyes by Sod’s Law. No sooner do I get Gaba beaten into submission – and under control it’s a good drug – than I find I have to notify my GP about the weight gain it appears to be causing, which is apparently a serious issue. Aaaargh!

      Talk about one step forward and two back!

      I have got a hospital appointment, though, but not til the end of September. I’d love it if someone could explain why I’ve been referred to a guy who works in Africa EVERY summer, and is thus not even available! OK, what he does is laudable, but it’s no damn good to me, or anyone else referred to him.

  2. Finding the same thing re staying awake. Made our dinner last night in what can only be described as a ‘stoned’ state. Finding the same thing re drinking even more water – but then I’m up for a pee several times a night :)

  3. Glad to hear the Gaba is helping. Im almost on the max dose-saving moving to that until really bad- It’s practically impossible to find other pain killers that work when you have serious long term oedema/lymphoedema.
    I’m hoping to get prescribed the zetuvit plus. The district nurses drop off a single box of the largest 50 zetuvit e every two days. Both legs still need changing every couple of hours and soak through onto everything.

    With the volume of dressings I’ve found the nhs disposal service a godsend. I’d have no room in my bin for household waste otherwise!
    Hope you continue to improve.

    • Bloody hell – and I thought I was bad!

      I’ve got Zetuvit Plus – think I might have mentioned it somewhere. It keeps me dry for 26 hours at least whereas Flivasorb barely copes with 20 and Xupad is garbage – a complete waste of money for all but the tiniest leak. I have one reservation about Zetuvit – it appears to cause a fair amount of pain. It’s tolerable, mostly, but I’d be happier without it.
      I must update this blog post now, because since I wrote it, everything relating to Gaba has gone to hell in a handbasket. It was happening while I wrote it – I was just hoping I was over-reacting. I wasn’t. Give me an hour or so, and check the post again.

Comments are closed.